Alert archive / Florida / River Flood Warnings in 2013

River Flood Warning 76, NWS Tallahassee, FL

August 4, 2013Jefferson County, Madison County, Taylor County, Florida

NWS Tallahassee, FL issued this river flood warning at Aug 4, 2013, 9:19 PM EDT for Jefferson County, Madison County, Taylor County, Florida. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2013, 9:19 PM EDT (01:19 UTC)
Expired
Aug 6, 2013, 3:31 AM EDT
In force
30 hr
Issued by
NWS Tallahassee, FL
Flood severity
Minor

Counties Jefferson County, FL, Madison County, FL, Taylor County, FL

The radar

The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Aucilla River at Lamont (US 27) (LAMF1).

Action stage
51 ft
Minor stage
53 ft
Moderate stage
56 ft
Major stage
62 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02326500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WGUS42 KTAE 050119
FLWTAE
FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
919 PM EDT SUN AUG 4 2013

...THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN FLORIDA... 

  AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND 
  TAYLOR COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC065-079-123-060119-
/O.NEW.KTAE.FL.W.0076.130805T0119Z-130807T0600Z/
/LAMF1.1.ER.000000T0000Z.130805T0600Z.130807T0000Z.NO/
919 PM EDT SUN AUG 4 2013

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE AUCILLA RIVER AT LAMONT (US 27).
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:00 PM SUNDAY THE STAGE WAS 9.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 9.0 FEET. 

$$

17-GOULD
2 follow-up statements
787 
WGUS82 KTAE 051345
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 AM EDT MON AUG 5 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN FLORIDA...
 
  AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND 
  TAYLOR COUNTIES 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT 
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

FOR GRAPHICAL HYDROLOGIC INFORMATION...PLEASE GO TO WEATHER.GOV AND 
CLICK ON YOUR STATE. SELECT RIVERS AND LAKES AHPS UNDER CURRENT 
CONDITIONS AND CLICK ON YOUR RIVER POINT.

&&

FLC065-079-123-061345-
/O.EXT.KTAE.FL.W.0076.000000T0000Z-130806T1800Z/
/LAMF1.1.ER.000000T0000Z.130805T0100Z.130806T1200Z.NO/
945 AM EDT MON AUG 5 2013

THE FLOOD WARNING CONTINUES FOR
  THE AUCILLA RIVER AT LAMONT (US 27).
* UNTIL TUESDAY AFTERNOON.
* AT 9:00 AM MONDAY THE STAGE WAS 9.1 FEET. 
* MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW MORNING.

$$
916 
WGUS82 KTAE 060731
FLSTAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
331 AM EDT TUE AUG 6 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
FLORIDA...
 
  AUCILLA RIVER AT LAMONT (US 27) AFFECTING JEFFERSON...MADISON AND 
  TAYLOR COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTEREST ALONG THE RIVER SHOULD MONITOR THE LATEST 
FORECASTS.

&&

FLC065-079-123-060801-
/O.CAN.KTAE.FL.W.0076.000000T0000Z-130806T1800Z/
/LAMF1.1.ER.000000T0000Z.130805T0100Z.130806T0300Z.NO/
331 AM EDT TUE AUG 6 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE AUCILLA RIVER AT LAMONT (US 27).
* AT  2:00 AM TUESDAY THE STAGE WAS 8.9 FEET. 
* FELL BELOW FLOOD STAGE AT 11:00 PM MONDAY.
* FLOOD STAGE IS 9.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.7 FEET BY TOMORROW 
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Aug 4, 2:45 PM EDT, 6 hours 34 minutes earlier.

Area forecast discussion, Aug 4, 2:45 PM EDT, 6 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EDT Sun Aug 4 2013

.NEAR TERM [Through Tonight]...

The long wave pattern this afternoon continues to feature a ridge
over TX and a trough across the Northeast and Mid Atlantic region.
This leaves the Southeast in a northwest flow regime. The MCS over
the Ozarks is dissipating. However, it did leave behind a decent
looking MCV. At the surface, we continue to analyze a cold front
across central portions of GA and AL. Convection is developing
slowly across the forecast area this afternoon, both on the sea
breeze front and along the cold front. We expect the convection to
gradually become more vigorous, especially once we start seeing some
boundary interactions. The dry layer evident on the 12Z KTAE
sounding could cause some of the storms to produce wet microbursts.
The WMSI based on a modified sounding is 64. This would indicate
strong storms, but not necessarily severe. The upstream MCV will
only make it to MS or northern AL by 12Z and will weaken as it moves
southeast. Therefore it is not expected to be a factor in tonight's
weather. The cold front will settle into our northern zones
overnight and convection will end this evening from northwest to
southeast. Overnight lows will be close to normal, generally in the
lower 70s inland. Coastal areas will bottom out in the upper 70s to
around 80.

&&

.SHORT TERM [Monday Through Tuesday Night]...

Our new normal (abnormal) summertime pattern will continue with
mid/upper level impulses forecast to funnel into the Southeast
through the channel between the Southern Plains ridge and the
Hudson Bay low. At the surface, troughiness will likely disturb
the typical high pressure pattern. The aforementioned features
will, in conjunction with some form of an afternoon seabreeze,
combine to yield above average rain chances each afternoon. Highs
will run a few degrees above normal, with heat indicies hovering
around 100 degrees.

&&

.LONG TERM [Wednesday through Saturday]...

Wednesday will likely be drier than the short term period as
mid/upper ridging pushes the persistent trough north out of the
Southeast, however, this pattern will be short lived. Thursday and
Friday a TUTT will gradually move over the Florida Peninsula,
breaking down the upper ridge and allowing typical seabreeze
storms to form each afternoon. Over the weekend, the ridge is
forecast to once again overspread the Southeast, likely drying the
region out. However, there is some uncertainty as to whether or
not the eastern trough will dig back south by Sunday and push a
front into the region. This keeps the possibility for a return to
the wet pattern in the forecast by the end of next weekend.

&&

.AVIATION [Beginning 18Z Sunday]...

Scattered convection will continue to
develop across the region this afternoon and we have maintained
mention of thunderstorms in the TAFs. We also expect some minor
mainly MVFR visibility restrictions during the hours surrounding
sunrise.

&&

.MARINE...

The continued weak surface pressure pattern will keep winds
relatively light and seas calm for the foreseeable future. The
typical enhancements closer to the coast within the seabreeze
should be expected each afternoon.

&&

.FIRE WEATHER...

Relative humidity levels will remain well above critical levels this
week precluding red flag conditions from being realized. Dispersion
indices will be rather low on Tuesday, in many cases below 30.

&&

.HYDROLOGY...

River gauge readings show all area rivers out of flood stage, with
the Aucilla River near Lamont hovering right at flood stage. All
forecast points suggest area river levels to either hold steady,
or gradually decrease over the next several days. Widespread heavy
rains are not anticipated, with scattered afternoon storms likely
each day. Thus, small stream and river flooding is not anticipated
to be an issue through next week.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  94  75  93  74 / 30  40  20  50  30
Panama City   77  90  79  90  77 / 30  30  20  40  30
Dothan        72  94  73  92  74 / 20  20  20  50  30
Albany        72  94  73  92  73 / 20  20  10  30  30
Valdosta      72  95  73  93  73 / 30  30  30  40  30
Cross City    72  92  74  91  73 / 40  40  30  40  20
Apalachicola  78  90  77  88  76 / 20  30  20  30  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Wool
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Wool
MARINE...Harrigan
FIRE WEATHER...Wool
HYDROLOGY...Harrigan

In the hours before

Special weather statement, Aug 4, 7:48 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
748 PM EDT SUN AUG 4 2013

FLZ011-050045-
JACKSON FL-
648 PM CDT SUN AUG 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHERN AND
CENTRAL JACKSON COUNTY IN THE FLORIDA PANHANDLE...

* UNTIL 745 PM CDT

AT 645 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES EAST OF MARIANNA...OR NEAR BLUE SPRING...MOVING
SOUTHEAST AT 15 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. OTHER STRONG
STORMS WERE DEVELOPING IN JACKSON COUNTY AND COULD ALSO PRODUCE
GUSTY WINDS.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

LAT...LON 3083 8535 3084 8494 3075 8491 3074 8488
      3070 8486 3067 8489 3062 8491 3060 8493
      3061 8514 3071 8535
TIME...MOT...LOC 2348Z 318DEG 13KT 3078 8510

08-LAMERS
Special weather statement, Aug 4, 7:53 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
753 PM EDT SUN AUG 4 2013

FLZ008-010-108-050100-
CENTRAL WALTON FL-SOUTH WALTON FL-WASHINGTON FL-
653 PM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR SOUTHERN AND CENTRAL
WALTON AND WESTERN WASHINGTON COUNTIES...

* UNTIL 800 PM CDT

AT 650 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF DE FUNIAK
SPRINGS TO 5 MILES NORTHEAST OF NICEVILLE...OR ALONG A LINE EXTENDING
FROM PONCE DE LEON TO SEMINOLE...MOVING SOUTHEAST AT 20 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

LAT...LON 3059 8640 3071 8612 3071 8584 3059 8569
      3037 8602 3033 8620 3038 8640 3040 8640
      3040 8634 3043 8632 3041 8629 3043 8624
      3039 8613 3045 8617 3048 8625 3045 8639
      3055 8640
TIME...MOT...LOC 2353Z 313DEG 18KT 3073 8596 3054 8641

08-LAMERS
Local storm report, Aug 4, 8:16 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
816 PM EDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     BLUE SPRING             30.79N 85.14W
08/04/2013                   JACKSON            FL   911 CALL CENTER

            TREES BLOWN DOWN.

&&

LAMERS/LAHR
Local storm report, Aug 4, 8:21 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
821 PM EDT SUN AUG 04 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     3 NW MARIANNA           30.81N 85.28W
08/04/2013                   JACKSON            FL   911 CALL CENTER

            TREES BLOWN DOWN AT BAKER CREEK RD NEAR JENNY LN.

&&

LAMERS/LAHR
Special weather statement, Aug 4, 8:58 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EDT SUN AUG 4 2013

FLZ012-108-112-050130-
INLAND BAY FL-SOUTH WALTON FL-COASTAL BAY FL-
758 PM CDT SUN AUG 4 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWEST BAY AND
SOUTHEAST WALTON COUNTIES...

* UNTIL 830 PM CDT

AT 755 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 10 MILES EAST OF SANTA ROSA BEACH...OR NEAR BUNKER...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS THAT MAY BE IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BUNKER...SEMINOLE HILLS...LAIRD...WEST BAY...PANAMA CITY BEACH...AND
THE NORTHWEST FLORIDA BEACHES AIRPORT.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

LAT...LON 3046 8607 3042 8605 3039 8599 3041 8596
      3041 8587 3035 8574 3028 8578 3027 8584
      3023 8584 3025 8580 3019 8585 3026 8600
      3038 8614 3040 8613 3042 8614
TIME...MOT...LOC 0058Z 310DEG 19KT 3038 8604

08-LAMERS
Special weather statement, Aug 4, 9:02 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
902 PM EDT SUN AUG 4 2013

FLZ010>013-050145-
CALHOUN FL-JACKSON FL-INLAND BAY FL-WASHINGTON FL-
802 PM CDT SUN AUG 4 2013

...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR NORTHERN
BAY...NORTHERN CALHOUN...SOUTHWEST JACKSON AND SOUTHEAST WASHINGTON
COUNTIES...

* UNTIL 845 PM CDT

AT 759 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
MARIANNA TO 5 MILES SOUTH OF VERNON...OR ALONG A LINE EXTENDING FROM
ROUND LAKE TO HOLMES VALLEY...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO AROUND 50 MPH ARE POSSIBLE WITH THESE STORMS.

REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0)
9 4 2 8 8 3 3. OR...CONTACT LAW ENFORCEMENT.

LAT...LON 3048 8501 3038 8555 3058 8574 3068 8536
TIME...MOT...LOC 0102Z 305DEG 19KT 3062 8532 3054 8568

08-LAMERS

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 8:13 PM EDTSevere Thunderstorm WarningTAEWalton, Washington47 min
Aug 4, 8:58 PM EDTSpecial Weather StatementTAEWalton32 min
Aug 4, 9:02 PM EDTSpecial Weather StatementTAEWashington43 min

Nearby

River Flood Warnings in Florida, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.